MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE REVERSE 42MM GLENOSPHERE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE REVERSE 42MM GLENOSPHERE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-01-42
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Metal Related Pathology (4530); Crepitus (4893)
Date of Event 10/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 67 yo male patient who had an initial right tsa implanted, underwent a revision procedure approximately 4 years 10 months post the initial procedure.The patient was indicated for surgery due to ¿clunking¿ feeling in shoulder, followed by loss of function.X-ray revealed that the glenosphere locking screw had disengaged from the glenosphere, which was still seated correctly on the baseplate, and was floating in the joint space.The polyethylene liner was not visible between the humeral adaptor tray and glenosphere, which were in contact, suggesting it has disassociated from the humeral adaptor tray.During surgery, significant metalosis of surrounding soft tissue was noted.Glenosphere screw was removed from the joint space, and polyethylene liner was confirmed to have disassociated from the humeral adaptor tray, which was damaged due to contact with the glenosphere.Polyethylene liner was severely damaged due to contact with the glenosphere locking screw.All affected implants, (liner, adaptor tray, glenosphere and screw) where replaced like for like.There was device breakage during the procedure, parts and pieced did fall into the wound site but were removed by the surgeon.There was less than a 5 minute surgical delay with no impact to patient during the procedure.The patient was last known to be in stable condition following the event.No x-rays were able to be obtained.The explanted devices are not available for return.The hospital is retaining them for analysis.Device images were provided.No further information.This is 1 of 5 reports for this incident.
 
Additional Manufacturer Narrative
D10 300-01-17 - equi hum stem primary press fit 17mm: (b)(6).320-02-42 - rs exp glen 42mm, +4mm offset: (b)(6).320-20-00 - eq rev torque defining screw kit: (b)(6).320-20-22 - eq rev comp scr lck cap kit, 4.5 x 22mm: (b)(6).320-20-26 - eq rev comp scr lck cap kit, 4.5 x 26mm: (b)(6).320-20-26 - eq rev comp scr lck cap kit, 4.5 x 26mm: (b)(6).320-20-30 - eq rev comp scr lck cap kit, 4.5 x 30mm: (b)(6).Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h3, h6, h11.A comprehensive review of all pertinent records was conducted.Engineering evaluation noted the revision reported was likely the result of humeral liner disassociation and locking screw disassembly leading to wear of the humeral liner and subsequent metal-on-metal articulation between the humeral tray and glenosphere.Locking screw disassembly cannot be confirmed but potential causes may be related to improper initial seating of the glenosphere, an unreported traumatic event, bone/soft tissue interposition, and/or breakage of the central locking screw.Potential contributions from patient conditions, an unreported traumatic event, incomplete seating of the humeral liner during implantation, forceful contact between the liner and glenoid bone (scapular notching), or a combination of the above to the disassembly of the humeral liner cannot be confirmed as the devices were not returned for evaluation and radiographs were not provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
EQUINOXE REVERSE 42MM GLENOSPHERE
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key23576421
Report Number1038671-2025-03350
Device Sequence Number18517845
Product Code KWT
UDI-Device Identifier10885862086396
UDI-Public10885862086396
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number320-01-42
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer02/16/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale